Late yesterday Actavis Inc. announced a voluntary recall of 18 lots of Fentanyl Transdermal System 25 mcg/hour C-II patches manufactured for Actavis by Corium International in the United States.
Actavis identified one lot of 25 mcg/hour Fentanyl patch (Control/Lot # 30349) shipped to market that contained one patch that released its active ingredient faster than the approved specification in laboratory testing. An accelerated release of Fentanyl from a 25 mcg/hour patch can lead to adverse events for at-risk patients, including excessive sedation, respiratory depression, hypoventilation (slow breathing), and apnea (temporary suspension of breathing). The patches are packaged individually and boxed in quantities of five patches per box.
As a precautionary measure, although unaware of any injuries associated with this issue, in addition to the aforementioned lot, Actavis is recalling 17 additional lots. (A lot is 12,000 boxes with 5 patches to a box.)
For the affected lot numbers and phone numbers you can call if you have any questions, click on the following link for the FDA's recall announcement: Fentanyl Recall
Published On: October 22, 2010